MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542470M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 08/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: mentor conducted visual inspection, leak testing, and microscopic examination of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the spec siltex rnd 425cc returned device.Leak testing was performed, according to the mentor procedure, and it revealed a tear on the posterior view, measuring approximately 0.1 cm.Microscopic examination was performed and instrument damage was not found on the area of the tear.The paperwork received specifies that the breast implant was punctured intentionally to deflate, however, after microscopic examination, both devices were analyzed since instrument damage was not found.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Reason for device explant and/or reoperation: left deflation mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 63-year-old non hispanic/latino female patient underwent revision breast augmentation with a 425cc mentor siltex round spectrum on both sides and experienced breast implant deflation on her right side postoperatively.On (b)(6) 2023, mentor became aware that the replacement devices used on (b)(6) 2023 were serial numbers (b)(4) on the left side, and (b)(4) on the right side.On (b)(6) 2023, the mentor failure analysis lab received two device for evaluation.Paperwork received with the device indicated that the replacement surgery was on (b)(6)2023.On (b)(6) 2023, the mentor failure analysis lab completed preliminary analysis of the devices received which were found damaged since both products received had the same volume engraved, it could not be determined which device is the suspect medical device for the reported rupture.Hence, this report is being submitted for the patient¿s second ruptured (left-sided) device.This medwatch report is for the patient¿s left-sided device.

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16659765
Report Number1645337-2023-03797
Device Sequence Number16569089
Product Code FWM
UDI-Device Identifier00081317002116
UDI-Public00081317002116
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/1998
Device Model Number3542470M
Device Catalogue Number3542470M
Device Lot Number86080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/1993
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite